Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#243805] of Mauro Maggioni

Papers Published

  1. Willinger, W; Rejaie, R; Torkjazi, M; Valafar, M; Maggioni, M, Research on online social networks: Time to face the real challenges, ACM SIGMETRICS Performance Evaluation Review, vol. 37 no. 3 (2010), pp. 49-54, ISSN 0163-5999 [doi]
    (last updated on 2017/12/13)

    Abstract:
    Online Social Networks (OSNs) provide a unique opportunity for researchers to study how a combination of technological, economical, and social forces have been conspiring to provide a service that has attracted the largest user population in the history of the Internet. With more than half a billion of users and counting, OSNs have the potential to impact almost every aspect of networking, including measurement and performance modeling and analysis, network architecture and system design, and privacy and user behavior, to name just a few. However, much of the existing OSN research literature seems to have lost sight of this unique opportunity and has avoided dealing with the new challenges posed by OSNs. We argue in this position paper that it is high time for OSN researcher to exploit and face these challenges to provide a basic understanding of the OSN ecosystem as a whole. Such an understanding has to reflect the key role users play in this system and must focus on the system's dynamics, purpose and functionality when trying to illuminate the main technological, economic, and social forces at work in the current OSN revolution.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320